MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that an (b)(6) white male patient was admitted for chronic total occlusion of the coronary artery and the products were used for a high risk percutaneous coronary intervention procedure.While attempting to insert the introducer into the patient's right femoral artery, the patient endured a "massive vasovagal reaction" and required cpr, intubation, and high dose catecholamine's.The insertion site was checked and no dissection was noted.The physician proceeded to insert the introducer into the left femoral artery without issue (no specification of time, change took place very quickly).The impella was inserted successfully, however, the site developed a bleed at the introducer.No further information available as to site of leak, there was blood leaking originating from the outside/surrounding the introducer insertion site.The patient lost approximately 500ml of blood and required a transfusion.Both the introducer and impella were removed and the site was closed with manual compression and a femstop.No new device was used and the patient survived.After implantation of impella, the patient's hemodynamics improved and became more stable.It was reported approximately two units of blood were given due to patient's hemoglobin was lower (approximately 10 g/dl).No introducer problem was indicated.Additional information has been requested.
 
Additional Manufacturer Narrative
The device was used for treatment.There was no product performance issue reported.The device was not returned for evaluation, therefore, the clinical observation could not be confirmed.The investigation will focus on the documentation review.The device history records were reviewed to confirm that the devices passed all applicable in process and final inspections.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9274843
Report Number1035166-2019-00092
Device Sequence Number13485045
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-17243
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR